Vol. 7, No. 2, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 6, 1605–1954
Issue 5, 1269–1603
Issue 4, 945–1268
Issue 3, 627–944
Issue 2, 317–625
Issue 1, 1–316

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
Nondispersive decay for the cubic wave equation

Roland Donninger and Anıl Zenginoğlu

Vol. 7 (2014), No. 2, 461–495
Abstract

We consider the hyperboloidal initial value problem for the cubic focusing wave equation

(t2 + Δ x)v(t,x) + v(t,x)3 = 0,x 3.

Without symmetry assumptions, we prove the existence of a codimension-4 Lipschitz manifold of initial data that lead to global solutions in forward time which do not scatter to free waves. More precisely, for any δ (0,1), we construct solutions with the asymptotic behavior

v v0L4(t,2t)L4(B(1δ)t) t1 2 +

as t , where v0(t,x) = 2t and B(1δ)t := {x 3 : |x| < (1 δ)t}.

Keywords
nonlinear wave equations, soliton resolution conjecture, hyperboloidal initial value problem, Kelvin coordinates
Mathematical Subject Classification 2010
Primary: 35L05, 58J45, 35L71
Secondary: 35Q75, 83C30
Milestones
Received: 24 April 2013
Accepted: 22 August 2013
Published: 30 May 2014
Authors
Roland Donninger
Department of Mathematics
École Polytechnique Fédérale de Lausanne
Station 8
CH-1015 Lausanne
Switzerland
Anıl Zenginoğlu
Theoretical Astrophysics
California Institute of Technology
M/C 350–17
Pasadena, CA 91125
United States